Artículos de revistas
Modification in body weight associated with antiepileptic drugs
Arquivos De Neuro-psiquiatria. Assoc Arquivos Neuro- Psiquiatria, v. 68, n. 2, n. 277, n. 281, 2010.
De Gaspari, CN
Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)Antiepileptic drugs (AED) may cause body weight changes. Objective: To evaluate the dietary habits and body weight associated with AED in epileptic patients. Method: Sixty-six patients were subjected to two interviews, and had their weight and body mass index calculated and compared at both times, interval between six to eight months. Results: It was observed that 59.1% showed weight gain. The patients who had no weight gain had a greater proportion of individuals who engaged in some form of physical activity. However, of the 45 patients who maintained their initial dietary and medication pattern, 75.6% recorded a weight gain. Weight gain was seen in 66.7% of patients on carbamazepine (n=18), 60% on valproate (n=5), 50% on carbamazepine+clobazam treatment (n=14), and 58.3% of patients on other(s) polytherapy (n=12). Conclusion: The patient should be alerted to possible weight gain, and should be advised about dieting and participating in regular physical activity.682277281Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)